Thunderstorm Wind, Tooele
- When
- July 29, 3:30 PM MST
- Where
- Tooele County, 9 mi SSW of Dugway
- Measured
- 69 kt (79 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.133, -112.817
Durand Road mesonet
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Jul 29, 9:40 AM MST, 5 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1040 AM MDT FRI JUL 29 2005 .SYNOPSIS...HIGH PRESSURE OVER THE FOUR CORNERS REGION WILL ALLOW FOR SOUTHWESTERLY FLOW ACROSS MUCH OF UTAH INTO NEXT WEEK. MOISTURE WITHIN THIS FLOW WILL PREVAIL THROUGH THE WEEKEND. && .DISCUSSION...MAIN STORY FOR TODAY IS THE MOISTURE SHIFTING EASTWARD INTO OUR CWA. PRECIPITABLE WATER HAS BEEN ON THE RISE WITH GOES DATA SHOWING AN INCH OR MORE THIS MORNING OVER THE GSL AREA...THE WEST DESERTS AND THE SW CORNER OF UT. SURFACE DEWPOINTS ALSO HAVE INCREASED OVER THE PAST 24 HRS...MORE 10 DEGREES AT SEVERAL SITES OVER WESTERN UT. VORT MAX MOVING ACROSS SOUTHERN IDAHO AND EXTREME NORTHWEST UT HAS PRODUCED EXTENSIVE CLOUD COVER ALONG WITH A FEW THUNDERSTORMS ACROSS THAT AREA THIS MORNING. THIS INCREASINGLY MOIST AND UNSTABLE AIRMASS WILL RESULT IN AN ACTIVE DAY OF CONVECTION ACROSS MOST OF THE AREA. GIVEN THE HIGH PW...A FEW OF THE THUNDERSTORMS THAT DEVELOP TODAY COULD BE HEAVY RAIN PRODUCERS...ESPECIALLY OVER THE SOUTH WHERE THE FLOW IS LIGHT. CURRENT PACKAGE HAS HIGHEST POPS OVER THE WESTERN AND CENTRAL PORTIONS...DECREASING OVER THE EXTREME EAST. THIS LOOKS REASONABLE GIVEN THE POSITION OF THE MOISTURE AXIS. THE HIGH PRESSURE CENTER STAYS OVER SOUTH CENTRAL CO THROUGH THE EARLY PART OF NEXT WEEK. THIS WILL KEEP A SOUTHERLY TO SOUTHWESTERLY FLOW OVER OUR AREA...KEEPING THE MOISTURE IN PLACE. SO NOT MUCH CHANGE EXPECTED THE NEXT FEW DAYS. AN UPPER TROUGH MOVING ACROSS THE REGION WILL TURN THE FLOW WESTERLY TO NORTHWESTERLY LATE NEXT WEEK PUSHING DRIER AIR INTO THE AREA. && .FIRE WEATHER...INCREASED THUNDERSTORM ACTIVITY WILL BE A CONCERN FOR THE FIRE DISTRICT TODAY. ALTHOUGH ISOLATED DRY THUNDERSTORMS ARE POSSIBLE...ESPECIALLY OVER THE EASTERN PORTIONS...THE MAJORITY OF THE STORMS ARE EXPECTED TO HAVE WETTING RAINS. && .AVIATION...NONE. SEE SLCTAFSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. CHENG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT FRI JUL 29 2005 UTZ001>021-WYZ021-301300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 600 AM MDT FRI JUL 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TODAY OVER MUCH OF THE REGION. THUNDERSTORMS WILL INCREASE IN COVERAGE THIS AFTERNOON AND INTO THIS EVENING. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN IN WESTERN AND SOUTHERN UTAH WITH ISOLATED DRY LIGHTNING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN... SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE FORECAST PERIOD. SOME OF THESE STORMS WILL CONTAIN HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Salt Lake City radar (KMTX), 129 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
Durand Road mesonet
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2005Every state in 2005This day in weather historyWarnings in Utah, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476398.